Alert archive / North Carolina / Frost Advisories in 2011

Frost Advisory 1, NWS Raleigh, NC

March 24, 201114 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Mar 24, 2011, 3:57 AM EDT for 14 counties in North Carolina. It took effect at Mar 25, 2011, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 3:57 AM EDT (07:57 UTC)
In effect from
Mar 25, 2011, 12:00 AM EDT
Expired
Mar 25, 2011, 8:03 AM EDT
In force
8 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS72 KRAH 240757
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
357 AM EDT THU MAR 24 2011

...MUCH COLDER TEMPERATURES EXPECTED FRIDAY MORNING WITH PATCHY
FROST POSSIBLE...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT USHERING
IN COLD DRY AIR INTO CENTRAL NORTH CAROLINA.

NCZ007>010-021>026-038>041-242000-
/O.NEW.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
357 AM EDT THU MAR 24 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

* TEMPERATURES AND LOCATION: LOWS TONIGHT ARE EXPECTED TO FALL
  INTO THE LOWER TO MID 30S ACROSS THE NORTHERN PIEDMONT OF
  CENTRAL NORTH CAROLINA.

* IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR
  MOVED INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

77
4 follow-up statements
934 
WWUS72 KRAH 241859
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT THU MAR 24 2011

...COLD TEMPERATURES EXPECTED EARLY FRIDAY MORNING WITH PATCHY
FROST POSSIBLE...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT... 
USHERING DRY COLD AIR INTO CENTRAL NORTH CAROLINA.

NCZ007>010-021>026-038>041-250500-
/O.CON.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
259 PM EDT THU MAR 24 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT FRIDAY...

* TEMPERATURES AND LOCATION: LOWS TONIGHT ARE EXPECTED TO FALL 
  INTO THE LOWER TO MID 30S ACROSS THE NORTHERN PIEDMONT OF 
  CENTRAL NORTH CAROLINA. 

* IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR 
  MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
040 
WWUS72 KRAH 250229
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT THU MAR 24 2011

NCZ007>010-021>026-038>041-251300-
/O.CON.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
1029 PM EDT THU MAR 24 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR 
  MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MWS
532 
WWUS72 KRAH 250809
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
409 AM EDT FRI MAR 25 2011

...COLD TEMPERATURES EXPECTED THIS MORNING WITH PATCHY FROST
POSSIBLE...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING...
USHERING DRY COLD AIR INTO CENTRAL NORTH CAROLINA.

NCZ007>010-021>026-038>041-251300-
/O.CON.KRAH.FR.Y.0001.000000T0000Z-110325T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
409 AM EDT FRI MAR 25 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES AND LOCATIONS: LOWS THIS MORNING ARE EXPECTED TO
  FALL INTO THE MID TO UPPER 30S ACROSS PORTIONS OF THE NORTHERN
  PIEDMONT OF CENTRAL NORTH CAROLINA.

* IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR 
  MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
373 
WWUS72 KRAH 251203
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
803 AM EDT FRI MAR 25 2011

...THE FROST ADVISORY IS CANCELLED...

.FROST IS NO LONGER A THREAT AS TEMPERATURES CLIMB THROUGH THE
MID AND UPPER 30S THIS MORNING.

NCZ007>010-021>026-038>041-251315-
/O.CAN.KRAH.FR.Y.0001.000000T0000Z-110325T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
803 AM EDT FRI MAR 25 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST
ADVISORY. 

FROST IS NO LONGER A THREAT AS TEMPERATURES WILL CLIMB THROUGH THE
MID AND UPPER 30S THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 24, 3:25 AM EDT, 32 minutes earlier.

Area forecast discussion, Mar 24, 3:25 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 AM EDT THU MAR 24 2011

.SYNOPSIS...
A SERIES OF COLD FRONTS WILL CROSS THE REGION TODAY. HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE NORTH TONIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 305 AM THURSDAY...

THIS MORNING AND TODAY:
SHOWER AND THUNDERSTORM ACTIVITY RESPONSIBLE FOR THE ISOLATED SEVERE
WEATHER ACROSS CENTRAL NC YESTERDAY EVENING HAS GENERALLY SHIFTED TO
THE SOUTH AND EAST OF THE AREA THIS MORNING... WITH THE LEADING
OUTFLOW SOUTH OF OUR AREA. THUS... ONLY TRAILING STRATIFORM RAIN
REMAINS WITH THIS ACTIVITY ACROSS OUR SANDHILLS AND SOUTHERN AND
CENTRAL COASTAL PLAIN. NEXT WE NEED TO TURN OUR ATTENTION TO SHOWER
AND THUNDERSTORM ACTIVITY ASSOCIATED WITH THE MID LEVEL TROUGH AXIS
TO OUR NORTH AND WEST... ALONG WITH AN ASSOCIATED COLD FRONT. MOST
OF THE HIGH RESOLUTION NEAR TERM MODELS KEEP THIS ACTIVITY JUST TO
THE NORTH OF THE AREA. HOWEVER... WILL ADD A SLIGHT CHANCE OF
SHOWERS ACROSS THE NORTHERN TIER OF THE CWA AFTER 08Z (UNTIL NO
LATER THAN 15Z) THIS MORNING TO ACCOUNT FOR THIS POTENTIAL... AS
STRONG UPPER FORCING FROM THE MID/LEVEL TROUGH CONTINUES TO
OVERSPREAD THE AREA. SPC HAS A SEE TEXT OVER FAR NE NC/SE VA FOR THE
NEW DAY 1 CONVECTIVE OUTLOOK... WITH 5 PERCENT HAIL PROBABILITIES
JUST TO THE NORTHEAST OF OUR CWA... AS THE CORE OF THE MID LEVEL
TROUGH AXIS WILL PASS OVERHEAD THERE. EXPECT THIS POTENT MID LEVEL
TROUGH AXIS AND COLD FRONT TO BE EAST OF THE AREA BY 15Z... ENDING
ANY LINGERING THREAT OF SHOWERS. A SECONDARY/REINFORCING COLD FRONT
IS EXPECTED TO DROP SOUTH THROUGH THE AREA LATE THIS MORNING INTO
THE EARLY AFTERNOON. HOWEVER... NOT EXPECTING ANY PRECIP WITH THIS
FRONT. WINDS BEHIND THE SECONDARY COLD FRONT SHOULD SWING AROUND TO
NORTHWESTERLY WITH SUSTAINED WIND SPEEDS IN THE 15 TO 20 MPH
RANGE... WITH GUSTS OF UP TO 30 MPH. GIVEN THIS AND EXPECTED
CRASHING OF THE DEW POINTS... THIS WILL CREATE ANOTHER DANGEROUS
FIRE WEATHER DAY. SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS.
HIGHS TODAY ARE EXPECTED TO RANGE FROM THE LOWER TO MID 60S NORTH TO
THE LOWER 70S SOUTH.

TONIGHT:
COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT... WITH
WINDS POSSIBLY DECOUPLING ACROSS THE AREA. THINK THE BEST SHOT OF
WINDS GOING LIGHT AND VARIABLE TO CALM WILL BE IN THE WEST WHERE THE
SURFACE GRADIENT MY RELAX THE MOST. GIVEN THIS ALONG WITH CLEAR
SKIES AND EXPECTED LOWS IN THE MID 30S ACROSS THE NORTHERN
PIEDMONT... WILL ISSUE A FROST ADVISORY FOR THE NORTHERN PIEDMONT.
OVERALL EXPECT LOWS TO RANGE FROM THE MID TO UPPER 30S. THIS
ADVISORY MY NEED TO BE EXPANDED FURTHER IF LATER SHIFTS EXPECT WINDS
TO BE LIGHT AND VARIABLE OVER A LARGER PORTION OF THE CWA RESULTING
IN GOOD RADIATIONAL COOLING CONDITIONS FOR THE ENTIRE CWA.

FRIDAY:
QUITE WEATHER IS EXPECTED TO CONTINUE ON FRIDAY... WITH SURFACE HIGH
PRESSURE CONTINUING TO BUILD INTO THE AREA FROM THE NORTH... WITH
GENERALLY WESTERLY FLOW ALOFT ACROSS OUR AREA. THIS WILL RESULT IN
ANOTHER MOSTLY TO PARTLY SUNNY DAY... WITH HIGH TEMPS BELOW NORMAL
IN THE UPPER 50S TO LOWER 60S.

&&

.SHORT TERM/FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 300 AM THURSDAY...

A SERIES OF MID-LEVEL TROUGHS WILL EJECT EASTWARD FROM THE BROAD
TROUGH OVER THE WESTERN US AND ACROSS THE NATIONS MIDSECTION
THROUGH THE WEEKEND. THIS WILL RESULT IN A DREARY...DAMP...COOL
WEEKEND FOR CENTRAL NC AS THE ATTENDANT WAVY QUASI-STATIONARY FRONT
IS FORECAST TO DEVELOP INVOF OF THE CAROLINAS STARTING SATURDAY
THROUGH LATE SUNDAY.

THIS RAIN EVENT COULD VERY WELL END UP BRINGING SOME DROUGHT RELIEF
FOR PARTS OF THE STATE WITH MODELS SHOWING THE POTENTIAL FOR
AN EFFICIENT WARM RAIN PROCESS DRAWN OUT OVER AN EXTENDED 36 HOUR
TIME FRAME...DRIVEN PRIMARILY BY GOOD ISENTROPIC LIFT AHEAD AND
INVOF OF A BROAD H8 LOW MOVING EAST INTO THE REGION. THE RIGHT
ENTRANCE DIVERGENCE REGION OF AN UPPER JET OVER THE MID-ATLANTIC
COAST COULD ALSO AIDE IN PRODUCING A SWATH OF MDT TO LOCALLY HEAVY
AMOUNTS ACROSS THE CAROLINAS THROUGH THE WEEKEND. MODEL SPREAD IS
HIGH IN REGARDS TO EXACTLY WHERE THESE SWATHS WILL SET UP...WITH THE
NAM AND EC FAVORING THE HIGHEST QPF AMOUNTS IN THE COOL SECTOR(NORTH
OF THE FRONT)...WHILE GFS KEEPS THE HIGHEST AMOUNTS JUST ALONG AND
SOUTH OF THE FRONT. WILL INCREASE POPS TO HIGH LIKELY(60 TO 70%) FOR
SATURDAY NIGHT THROUGH MIDDAY SUNDAY. AS FAR AS QPF...WILL SPLIT THE
DIFFERENCE AND GO WITH A QUARTER TO HALF INCH ACROSS THE CWA...WITH
THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS OF A HALF INCH TO AN INCH.

VERY CHALLENGING TEMPERATURE FORECAST THROUGH THE WEEKEND.
WITH CENTRAL NC BEING ON THE COOL SIDE OF THE BOUNDARY...ONSET OF
QPF SHOULD INITIATE A IN-SITU DAMMING EVENT BY SATURDAY EVENING AND
CONTINUING INTO SUNDAY. MODEL SOUNDINGS ARE A GOOD 10 TO 15 DEGREES
COLDER THAN MOS STATISTICAL GUIDANCE...KEEPING TEMPERATURES IN THE
40S ACROSS NORTHERN AND CENTRAL SECTIONS. MEANWHILE ACROSS THE
SOUTHERN TIER...IN CLOSER PROXIMITY TO THE FRONT AND THE WARM
SECTOR...TEMPERATURES COULD MAKE IT INTO THE LOWER 60S. WHILE NOT
READY TO MAKE SUCH A DRASTIC JUMP FROM CURRENT FORECAST WILL START
TO SHAVE OFF HIGHS AT LEAST A CATEGORY OR SO. HIGHS NEAR 50 ACROSS
THE NORTH TO LOWER 60S ACROSS THE SOUTH.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 310 PM...

MID LEVEL WARM FRONT TO PUSH INTO NORTH CAROLINA FROM THE SOUTH
SATURDAY MORNING. THE 00Z ECMWF APPEARS TOO WEAK WITH 850 MILLIBAR
FLOW COMPARED TO THE LATEST MORNING MODELS. EXPECTING A CHANCE FOR
RAIN BEFORE NOON IN THE WEST... WITH LESSER CHANCES EAST. AS THE LOW
TO OUR WEST APPROACHES... WINDS INCREASE ALOFT AND ISENTROPIC LIFT
IN CENTRAL NORTH CAROLINA MAXIMIZES TOWARD VIRGINIA. LIKELY POPS
NORTH TO HIGH CHANCE SOUTH. HIGH TEMPERATURES MID 50S NORTH TO MID
60S SOUTH.

SURFACE LOW TO OUR WEST FORECAST TO REACH EASTERN TENNESSEE BEFORE
SUNRISE SUNDAY. SOME MODELS HINTING AT A DAMMING SCENARIO WITH A
DEVELOPING COASTAL LOW INJECTING COLD AIR INTO NORTH CAROLINA SUNDAY
AFTERNOON. THIS IS A DISTINCT POSSIBILITY WHICH COULD RESULT IN
FALLING OR AT LEAST STEADY AFTERNOON TEMPERATURES WITH THE LAST RAIN
THREAT EXITING AREAS EAST OF INTERSTATE 95 DURING THE EVENING.
SATURDAY NIGHT LOW TEMPERATURES LOW 40S NORTH TO LOWER 50S SOUTH.
SUNDAY HIGH TEMPERATURES LOW TO MID 50S NORTH... UPPER 50S SOUTH.

THIS MORNINGS MODELS FAVOR A BROAD WEAK SURFACE LOW COMPLEX MONDAY
MORNING IN THE GULF STATES UNDER MOSTLY WEST FLOW... AND THE STRONG
UPPER LEVEL CUT OFF NORTH TEXAS LOW OF THE 00Z ECMWF IS REJECTED AT
THIS TIME. ONCE AGAIN A DAMMING AIR MASS IS POSSIBLE WITH A
DEVELOPING COASTAL LOW MONDAY NIGHT FUNNELING COOLER AIR FROM
VIRGINIA INTO NORTH CAROLINA. A CHANCE FOR RAIN BY MONDAY AFTERNOON
IS REASONABLE... CONTINUING INTO EARLY MONDAY NIGHT. MONDAY HIGH
TEMPERATURES 55 TO 60. MONDAY NIGHT LOW TEMPERATURES MID 30S NORTH
TO MID 40S SOUTH.

WILL FORECAST NO MORE THAN SLIGHT CHANCES FOR RAIN FOR LATE MONDAY
NIGHT INTO TUESDAY... BUT WITH LOW CONFIDENCE. EXPECTING STRONGER
UPPER LEVEL LOW TO OUR SOUTH TO SUPPRESS MORE IF NOT ALL
PRECIPITATION TO OUR SOUTH WITH ANY BROAD SURFACE LOW BEING WEAK.
REGARDLESS... ANY PRECIPITATION IN CENTRAL NORTH CAROLINA LOOKS
QUITE MEAGER DURING THIS TIME PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 130 AM THURSDAY...

STORM INTENSITY HAS DECREASED OVER THE LAST COUPLE OF HOURS...WITH
ONLY ISOLATED STORMS LOCATED ACROSS THE SOUTHEAST (KFAY) NOW.
OTHERWISE...ONLY LIGHT RAIN WILL CONTINUE ACROSS THE MUCH OF THE
FORECAST AREA THROUGH ABOUT 09Z...PRIMARILY FROM THE TRIANGLE AND
LOCATIONS SOUTH AND EAST (KRDU, KRWI, KFAY). ALSO...AS AN UPPER
LEVEL DISTURBANCE PASSES OVERHEAD TOWARDS DAYBREAK...A FEW SHOWERS
WILL BE POSSIBLE ACROSS KRDU AND KRWI (HOWEVER THERE IS CURRENTLY NO
MENTION IN THE TAFS AS CONFIDENCE IS NOT HIGH). THEN...VFR
CONDITIONS WILL RETURN FOR THURSDAY WITH WINDS PICKING UP OUT OF THE
NORTHWEST TO ABOUT 12-16 KNOTS...WITH GUSTS UP TO 25 KNOTS
POSSIBLE...ESPECIALLY DURING THE MORNING HOURS (WINDS SHOULD SLOWLY
SUBSIDE DURING THE AFTERNOON HOURS).

THEN VFR CONDITIONS WILL DOMINATE THROUGH AT LEAST THE END OF THE
WORK WEEK. THE AFOREMENTIONED COLD FRONT WILL HEAD BACK NORTH INTO
NORTH CAROLINA AS A WARM FRONT EARLY SATURDAY THEN STALL ACROSS
SOUTHERN NORTH CAROLINA THROUGH THE WEEKEND...LEADING TO PERIODS OF
MVFR TO IFR CONDITIONS AND POSSIBLE LOW LEVEL WIND SHEAR SATURDAY
THROUGH MONDAY.

&&

.FIRE WEATHER...
AS OF 800 PM WEDNESDAY...

AFTER COORDINATION WITH THE FOREST SERVICE.. WE WILL HIGHLIGHT AN
INCREASED FIRE DANGER FOR THURSDAY. WINDS FROM THE NORTHWEST WILL BE
SUSTAINED AROUND 15 MPH WITH GUSTS UP TO 25 TO 30 MPH... PRIMARILY
DURING THE MORNING THROUGH EARLY AFTERNOON. DRY AIR ADVECTING IN
FROM THE NORTHWEST COMBINED WITH ADDITIONAL DOWNSLOPE DRYING WILL
BRING RELATIVE HUMIDITY DOWN TO THE 24 TO 32 PERCENT RANGE.
THESE CONDITIONS ALONG WITH DRY FUELS AND THE LACK OF WIDESPREAD
SOAKING PRECIPITATION AMOUNTS THROUGH TONIGHT WILL POSE A THREAT FOR
ADVERSE FIRE BEHAVIOR. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD
NEAR TERM...BSD
SHORT TERM...CBL
LONG TERM...
AVIATION...KRR/HARTFIELD
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Mar 24, 1:19 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
119 AM EDT THU MAR 24 2011

NCZ007>011-021>028-038>041-043-250530-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
119 AM EDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ042-073>078-083>086-088-089-250530-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
119 AM EDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A BAND OF STRONG STORMS WILL MOVE ACROSS THE SOUTHERN PIEDMONT...
SANDHILLS... AND COASTAL PLAIN EARLY THIS MORNING. WIND GUSTS OF
UP TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS... ALONG
WITH LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 23, 11:56 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             2 NE ROLESVILLE         35.95N  78.42W
03/23/2011  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL NEAR HWY 96 AND HWY 401.

&&

EVENT NUMBER RAH1100299

KC
Local storm report, Mar 24, 12:01 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 AM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             3 N DURHAM              36.02N  78.92W
03/23/2011  E0.75 INCH       DURHAM             NC   AMATEUR RADIO

            PENNY SIZE HAIL LASTED APPROX 2 MIN.

&&

EVENT NUMBER RAH1100300

KC
Special weather statement, Mar 24, 12:01 AM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 AM EDT THU MAR 24 2011

NCZ038>040-073>076-240500-
CHATHAM-DAVIDSON-LEE-MONTGOMERY-MOORE-RANDOLPH-STANLY-
1201 AM EDT THU MAR 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...RANDOLPH...
CHATHAM...LEE...MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 100 AM
EDT...

AT 1201 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PITTSBORO TO 22 MILES WEST OF FINGER...OR ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF PITTSBORO TO 10 MILES WEST OF CONCORD...MOVING
SOUTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEAGROVE...HARPERS
CROSSROADS...STEEDS...STANFIELD...TROY...SANFORD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND OTHER LIGHT OUTDOOR
OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3549 8031 3551 8019 3561 8024 3583 7919
      3549 7900 3527 7922 3519 7910 3520 7924
      3518 7928 3516 7961 3517 7985 3513 8006
      3519 8011 3517 8023 3520 8026 3516 8034
      3516 8047 3518 8050
TIME...MOT...LOC 0401Z 294DEG 48KT 3579 7909 3543 8072

MWS
Special weather statement, Mar 24, 12:40 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 AM EDT THU MAR 24 2011

NCZ042-043-077-078-088-089-240545-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
1240 AM EDT THU MAR 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE...
HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 145 AM EDT...

AT 1238 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ROCKY
MOUNT TO 7 MILES NORTH OF SMITHFIELD TO 9 MILES SOUTHWEST OF
LILLINGTON...MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WADE...AUTRYVILLE...
SALEMBURG...GARLAND...CLINTON...TURKEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND OTHER LIGHT OUTDOOR
OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3485 7849 3483 7887 3514 7911 3519 7910
      3558 7839 3582 7785 3574 7773 3567 7767
      3557 7782 3536 7780 3535 7782 3517 7783
      3514 7790 3518 7801 3517 7816 3489 7814
      3474 7819 3472 7811 3470 7811 3455 7826
TIME...MOT...LOC 0438Z 273DEG 48KT 3583 7778 3560 7832
          3529 7885

KRR
Special weather statement, Mar 24, 1:13 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT THU MAR 24 2011

NCZ075-083>086-240615-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
113 AM EDT THU MAR 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...ANSON...
HOKE AND SCOTLAND COUNTIES THROUGH 215 AM EDT...

AT 112 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ROCKFISH
TO PEACHLAND...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF FORT
BRAGG TO 12 MILES WEST OF WADESBORO...MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LILESVILLE...
ROCKINGHAM...MORVEN...SILVER CITY...ROCKFISH...WAGRAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

STRONG WINDS WITH THESE STORMS MAY ALSO OCCUR WELL AHEAD OF ANY RAIN
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING
COVER. WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN SMALL
TREE LIMBS AND BLOWING AROUND LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3463 7945 3480 7967 3480 7999 3491 8032
      3508 8030 3517 7985 3517 7967 3515 7962
      3519 7965 3531 7920 3530 7918 3527 7922
      3519 7909 3503 7909 3495 7903 3483 7918
      3483 7933 3477 7932
TIME...MOT...LOC 0512Z 292DEG 47KT 3521 7897 3495 8027

MWS
Special weather statement, Mar 24, 1:46 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
146 AM EDT THU MAR 24 2011

NCZ089-240615-
SAMPSON-
146 AM EDT THU MAR 24 2011

...SHOWERS AND THUNDERSTORMS WITH GUSTY WILL MOVE ACROSS SOUTHERN
SAMPSON COUNTY THROUGH 215 AM EDT...

AT 145 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HARRELLS
TO 15 MILES WEST OF GARLAND...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF WARSAW TO 15 MILES NORTH OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GARLAND...HARRELLS...
IVANHOE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS
AND BLOWING AROUND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3460 7831 3468 7834 3469 7837 3475 7840
      3487 7851 3488 7851 3489 7815 3474 7819
      3472 7814 3472 7811 3470 7811 3466 7816
      3456 7826
TIME...MOT...LOC 0545Z 321DEG 34KT 3484 7815 3483 7864

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:15 PM EDTSpecial Weather StatementRAHNash45 min
Mar 23, 8:44 PM EDTSpecial Weather StatementRAHEdgecombe46 min
Mar 23, 9:09 PM EDTSpecial Weather StatementRAHForsyth21 min
Mar 23, 9:13 PM EDTSevere Thunderstorm WarningRAHGranville, Person47 min
Mar 23, 9:45 PM EDTSpecial Weather StatementRAHVance, Warren60 min
Mar 23, 9:53 PM EDTSpecial Weather StatementRAHGuilford52 min
Mar 23, 10:02 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Mar 23, 10:08 PM EDTSpecial Weather StatementRAHGranville, Person52 min
Mar 23, 10:44 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake46 min
Mar 23, 11:00 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Orange60 min
Mar 23, 11:36 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson24 min
Mar 23, 11:38 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake52 min
Mar 24, 12:01 AM EDTSpecial Weather StatementRAHChatham, Lee, Montgomery, Moore, Stanly59 min
Mar 24, 12:09 AM EDTAreal Flood AdvisoryRAHDurham, Wake58 min
Mar 24, 12:40 AM EDTSpecial Weather StatementRAHCumberland, Johnston, Sampson, Wayne, Wilson65 min
Mar 24, 1:13 AM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland62 min
Mar 24, 1:46 AM EDTSpecial Weather StatementRAHBladen29 min

Nearby

Frost Advisories in North Carolina, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.